Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 42, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Apr 16, 2011, 12:15 AM EDT for Bourbon County, Kentucky. It took effect at Apr 16, 2011, 11:02 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 12:15 AM EDT (04:15 UTC)
- In effect from
- Apr 16, 2011, 11:02 AM EDT
- Expired
- Apr 16, 2011, 9:10 PM EDT
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
359 WGUS43 KLMK 160415 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 1215 AM EDT SAT APR 16 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON. .HEAVY RAIN OVER THE LAST SEVERAL HOURS...ALONG WITH ADDITIONAL RAINS THROUGH THE EARLY MORNING HOURS SATURDAY...WILL CAUSE RISES ON STONER CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED SATURDAY MORNING. && KYC017-161615- /O.NEW.KLMK.FL.W.0042.110416T1502Z-110417T0451Z/ /PRSK2.1.ER.110416T1502Z.110416T1800Z.110416T2251Z.NO/ 1215 AM EDT SAT APR 16 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE STONER CREEK AT PARIS. * FROM THIS MORNING TO LATE SATURDAY NIGHT. * AT 7:00 AM FRIDAY THE STAGE WAS 14.5 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 18.8 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 18.0 FEET...WATER FLOODS ROADS NEAR CREEK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET ON MAR 1 2011. $$
2 follow-up statements
764 WGUS83 KLMK 161447 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1047 AM EDT SAT APR 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. && KYC017-170247- /O.CON.KLMK.FL.W.0042.110416T1502Z-110417T0451Z/ /PRSK2.1.ER.110416T1502Z.110416T1800Z.110416T2251Z.NO/ 1047 AM EDT SAT APR 16 2011 THE FLOOD WARNING CONTINUES FOR THE STONER CREEK AT PARIS. * UNTIL LATE TONIGHT. * AT 9:30 AM SATURDAY THE STAGE WAS 16.2 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 18.8 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 18.0 FEET...WATER FLOODS ROADS NEAR CREEK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET ON MAR 1 2011. $$ RL
993 WGUS83 KLMK 170110 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 910 PM EDT SAT APR 16 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THIS WILL BE THE LAST STATEMENT. && KYC017-170140- /O.CAN.KLMK.FL.W.0042.000000T0000Z-110417T0451Z/ /PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 910 PM EDT SAT APR 16 2011 THE FLOOD WARNING IS CANCELLED FOR THE STONER CREEK AT PARIS. * AT 2:07 PM SATURDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 17.0 FEET. THE RIVER WILL CONTINUE TO FALL OVERNIGHT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 15, 8:47 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 15, 8:47 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 847 PM EDT FRI APR 15 2011 ...MESOSCALE UPDATE... MESOSCALE UPDATE 2... HAVE SENT OUT A GRID UPDATE TO TWEAK TIMING OF PRECIP. LINE OF CONVECTION NOW SOLIDIFYING OVER WESTERN KY/SOUTHERN IL. HAVE SOME SHOWERS/STORMS JUST AHEAD OF THE LINE AND OVER THE SOUTHWEST CWA. THE LATTER DO NOT HAVE MUCH VERTICAL DEPTH. STILL...SPC MESOANALYSIS PAGE INDICATES AN AREA OF STEEPER MID-LEVEL LAPSE RATES MOVING SLOWLY INTO OUR WESTERN CWA NOW. WOULD EXPECT THE LINE OF STORMS TO BE ABLE TO MAINTAIN THEMSELVES FOR A FEW HOURS. WEAKER LOW-LEVEL LAPSE RATES...THANKS TO CLOUD COVER THROUGH MOST OF THE DAY...SHOULD KEEP MUCH OF THE STRONGER WINDS ALOFT FROM MIXING DOWN. ANY STRONGER STORMS THAT FORM WILL HAVE THE POTENTIAL TO MIX SOME OF THESE 50-KNOT WINDS DOWN...SO WILL HAVE TO CONTINUE TO MONITOR RADAR. LINE SHOULD WEAKEN BY MIDNIGHT...WITH THREAT FOR SEVERE WEATHER DIMINISHING BY THEN AS WELL. AS FOR WINDS MENTIONED IN THE UPDATE BELOW...TRACKED THEM INTO ILN/S AREA...WITH THE OWEN COUNTY MESONET SITE GETTING UP INTO THE HIGH 40 RANGE FOR GUSTS. REST OF THE GUSTS SHOULD BE RELATED MORE TO THE TIGHT PRESSURE GRADIENT ANALYZED ACROSS THE REGION. EXPECT STRONGER GUSTS TO DIE DOWN BY LATE EVENING...WITH SUSTAINED WINDS HOLDING IN THE 10-20 MPH RANGE THROUGH THE NIGHT. ONLY EXCEPTION WOULD BE WITH THE STRONGER STORMS AS MENTIONED ABOVE. MESOSCALE UPDATE 1... UNUSUAL WINDS OCCURRING IN THE SOUTHEAST CWA...ON THE EDGE OF A RAIN SHIELD IN THAT REGION. THIS WIND APPEARS TO BE IN RESPONSE TO DIFFERENCES IN THE CHANGE OF PRESSURE OVER THE LAST FEW HOURS. AT 20Z MSAS ANALYSIS HAD A 3-HOUR PRESSURE CHANGE OF -2 MB OVER THE LMK/JKL BORDER...WHEREAS IT HAD -5.5 MB NEAR OUR SOUTHWEST CWA BORDER. THE 21Z ANALYSIS SHOWS THIS GRADIENT HAS WEAKENED SOME...BUT STILL APPEARS TO BE STRONG ENOUGH TO MAINTAIN 50 MPH WIND GUSTS ACCORDING TO THE DAMAGE REPORTS WE HAVE HAD COMING IN AND THE MESO-NET SITES. THESE WINDS ARE ALSO STRONG ENOUGH TO PUSH OVER SEVERAL TREES IN THE AREA...AS SATURATED GROUNDS ARE MAKING THEM EASY TO KNOCK OVER. WILL CONTINUE TO WATCH THIS AREA OF WINDS AS WE AWAIT THE LINE OF STORMS MOVING IN FROM THE WEST AND SOUTHWEST LATER THIS EVENING. .SHORT TERM (TONIGHT AND SATURDAY)... AT 18Z A STRONG SURFACE LOW WAS LOCATED NEAR KANSAS CITY WITH AN OCCLUDED FRONT ACROSS MISSOURI AND THEN A COLD FRONT DROPPING DOWN TO LOUISIANA. SHORT TERM MODELS HAVE BEEN ADVERTISING CONVECTION FIRING ALONG THE FRONTS THIS AFTERNOON TO OUR WEST. A LOOK AT SATELLITE DATA SHOWED A LINE OF TOWERING CU GOING UP OVER EASTERN MISSOURI BY 18Z AND A FEW CELLS WERE STARTING TO POP ON KLSX RADAR. AS A RESULT CONFIDENCE HAS INCREASED THAT THUNDERSTORMS WILL DEVELOP IN THE VERY UNSTABLE AIR OVER THE MID MISSISSIPPI VALLEY AND HEAD EAST. THE STORMS SHOULD ENTER WESTERN SECTIONS OF THE LMK CWA BY 01Z. SOME OF THE STORMS COULD BE STRONG TO SEVERE PRIMARILY WEST OF I-65...WITH STRONG GUSTY WINDS BEING THE MAIN THREAT. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. AS THE STORMS PROGRESS EASTWARD THROUGH THE EVENING HOURS THEY SHOULD LESSEN IN INTENSITY BUT INCREASE IN COVERAGE...FORMING A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS AS THEY MOVE INTO THE BLUE GRASS AND LAKE CUMBERLAND AREAS. IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY DOWNPOURS WILL OCCUR WITH THE THUNDERSTORMS THIS EVENING. WHILE HEAVY RAIN IS NOT EXPECTED TO BE WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME...THE GROUND IS STILL WET ENOUGH FROM THE MONDAY/TUESDAY SYSTEM SUCH THAT LOCALLY HEAVY RAIN COULD EASILY LEAD TO TEMPORARY FLOODING PROBLEMS. RIVERS ARE RUNNING HIGH...BUT IT LOOKS LIKE THIS RAIN WILL SIMPLY SERVE TO SLOW THE RATE OF FALL OF THE STREAMS RATHER THAN MAKE THEM RISE AGAIN. IT LOOKS LIKE TWO INCHES IS ABOUT THE MAGIC NUMBER...IF QPF STAYS BELOW TWO INCHES WE SHOULD BE OK BUT IF THE SYSTEM DROPS MORE RAIN THAN EXPECTED AND WE GET MORE THAN TWO INCHES ACROSS MUCH OF THE AREA THEN RIVER RISES COULD OCCUR. THE MOST WIDESPREAD HEAVIEST RAIN IS EXPECTED ACROSS THE BLUE GRASS OVERNIGHT. WINDS OUTSIDE THUNDERSTORMS AHEAD OF THE AFOREMENTIONED COLD FRONT WILL BE BRISK AND GUSTY FROM THE SOUTH THIS AFTERNOON AND EVENING...WITH GUSTS TO 35 MPH POSSIBLE. AT THIS TIME IT LOOKS LIKE WE WILL STAY JUST BELOW WIND ADVISORY CRITERIA BUT IF ENOUGH SUN CAN BREAK THROUGH AND MIX UP THE ATMOSPHERE WINDS COULD BECOME A BIT STRONGER. TOMORROW THE SURFACE LOW WILL PROCEED TO LAKE SUPERIOR AND WILL GIVE US A RATHER RAW DAY. WRAP AROUND MOISTURE WILL PROVIDE US WITH A LOW OVERCAST AND SPOTTY LIGHT RAIN SHOWERS. HIGH TEMPERATURES WILL PEAK ONLY IN THE MIDDLE 50S AND WILL BE ACCOMPANIED BY SOUTHWEST WINDS GUSTING TO 35 MPH. .LONG TERM (SATURDAY NIGHT - FRIDAY)... SATURDAY NIGHT THROUGH SUNDAY... THE DEEP NEGATIVELY TILTED 500MB TROUGH THAT BROUGHT WIDESPREAD RAIN FRIDAY NIGHT INTO EARLY SATURDAY WILL OCCLUDE OVER THE GREAT LAKES EARLY SUNDAY. A ZONAL FLOW WILL BEGIN TO DEVELOP ACROSS THE CONUS WITH A STRONG JET FORMING THAT WILL EXTEND FROM THE PACIFIC NORTHWEST ACROSS THE GREAT LAKES AND TO THE MID ATLANTIC COAST. WRAP AROUND LOW CLOUDINESS WILL ERODE FROM THE SOUTHWEST TO OUR NORTHEASTERN FORECAST AREA DURING THE OVERNIGHT HOURS EARLY SUNDAY. WITH SURFACE HIGH PRESSURE OVER THE GULF COAST...WINDS WILL LESSEN OVERNIGHT AND BECOME LIGHT WESTERLY BY EARLY SUNDAY. TEMPERATURES EARLY SUNDAY WILL BECOME QUITE COOL...ESPECIALLY SHOULD SKIES CLEAR AFTER MIDNIGHT. SOME TEMPERATURES ACROSS OUR MORE PROTECTED AREAS MAY FALL INTO THE UPPER 30S. PATCHY FROST MAY DEVELOP BY EARLY MONDAY. MUCH MILDER TEMPERATURES WILL ARRIVE SUNDAY AFTERNOON UNDER PARTLY CLOUDY SKIES. WITH SUCH FAST FLOW ALOFT ACROSS THE CENTRAL PLAINS...LEE TROUGHING WILL DEVELOP OVER KANSAS...WITH A STATIONARY FRONT EXTENDING EASTWARD ACROSS SOUTHERN ILLINOIS AND INDIANA. HIGHS SUNDAY WILL REBOUND INTO THE UPPER 60S. .MONDAY THROUGH FRIDAY... ALTHOUGH THE EXTENDED MODELS VARY WITH DETAILS...MOST ARE IN GENERAL AGREEMENT IN THE DEVELOPMENT OF A BROAD TROUGH ACROSS THE ROCKIES BY MONDAY...WITH A RAPIDLY STRENGTHENING RIDGE OVER THE SOUTHEASTERN STATES. THIS WILL PROVIDE A WET PATTERN FOR THE MID SECTION OF THE COUNTRY...INCLUDING THE GREAT LAKES...AS A SERIES OF STORMS TRANSLATE EASTWARDS FROM THE SOUTHERN PLAINS THROUGH THE SOUTHERN GREAT LAKES. A TIGHT BAROCLINIC ZONE WILL ALSO DEVELOP OVER THE LOWER OHIO VALLEY FOR THE BULK OF THE WORKWEEK. THIS WILL SEPARATE COOL TEMPERATURES OVER THE GREAT LAKES FROM SUMMERLIKE TEMPERATURES OVER THE GULF COAST STATES. THE FIRST IN A SERIES OF SYSTEMS THAT MAY PRODUCE RAIN THIS UPCOMING WORKWEEK WILL SCOOT ACROSS SOUTHERN INDIANA MONDAY. RAIN OR SHOWERS WILL BE MOSTLY LIKELY ACROSS SOUTHERN INDIANA AND WILL DEVELOP RIGHT ALONG THE WARM FRONT. TEMPERATURES MAY VARY QUITE A BIT MONDAY...RANGING FROM THE UPPER 60S NORTH TO THE UPPER 70S ALONG THE TENNESSEE BORDER. BOTH THE CANADIAN AND THE GFS ADVERTISE A MUCH STRONGER CYCLONE FOR TUESDAY AND WEDNESDAY. THIS STORM IS FORECAST TO DEVELOP ACROSS THE CENTRAL PLAINS TUESDAY AND DEEPEN AS IT TRACKS TOWARDS THE WESTERN GREAT LAKES BY WEDNESDAY. BRISK SOUTHWEST WINDS WILL BRING INCREASING MOISTURE AND WARMER TEMPERATURES TUESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY AS A COLD FRONT MOVES SOUTHEAST ACROSS THE OHIO RIVER. WITH THE SLOW MOVING NATURE OF THIS BOUNDARY...SOME HEAVY RAINS ARE QUITE POSSIBLE WEDNESDAY. PRECIPITATION CHANCES THURSDAY AND FRIDAY ARE HIGHLY UNCERTAIN. THE GFS SLOWS AND THEN STALLS THE COLD FRONT LATE WEDNESDAY ACROSS TENNESSEE. ACCORDING TO THE GFS...ADDITIONAL DISTURBANCES WILL THEN MOVE ACROSS THE REGION THURSDAY AND FRIDAY...WITH ADDITIONAL CHANCES OF RAIN. THE MOST RECENT CANADIAN PUSHES THIS FRONT WELL SOUTH WHILE BRING IN MUCH DRIER AIR. WILL CONTINUE PREVIOUS FORECAST AND CONTINUE WITH A CHANCE OF SHOWERS THURSDAY AND FRIDAY. && .AVIATION (00Z TAF ISSUANCE)... A SPRAWLING LOW PRESSURE SYSTEM OVER NORTHEAST MISSOURI...WITH A COLD FRONT STRETCHING SOUTH ALONG THE MISSISSIPPI RIVER...IS BRINGING GUSTY SOUTHERLY WINDS THIS EVENING. WILL SEE A ROUND OF STORMS COME THROUGH IN ONE OR POSSIBLY TWO WAVES TONIGHT. HAVE TRIED TO NARROW DOWN TIMING FOR STRONG STORMS BASED ON UPSTREAM TRENDS AND HIGH-RES MODEL DATA. AFTER PASSAGE...WILL SEE SOME DRYING OUT...BUT CLOUDS SHOULD STAY JUST AT THE MVFR/VFR LEVEL. WILL SEE GUSTY WINDS RETURN SATURDAY ALONG WITH MORE SHOWERS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......RJS SHORT TERM.....13 LONG TERM......JSD AVIATION.......RJS
Hazardous weather outlook, Apr 15, 3:51 PM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 351 PM EDT FRI APR 15 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-162000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 351 PM EDT FRI APR 15 2011 /251 PM CDT FRI APR 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED STORMS WILL MOVE IN FROM WESTERN KENTUCKY THIS EVENING AND WILL BE CAPABLE OF DAMAGING WINDS...ALONG WITH LARGE HAIL AND ISOLATED TORNADOES. AS THE STORMS MOVE EAST OF I-65 THE MAIN THREAT WILL TRANSITION FROM SEVERE WEATHER TO LOCALLY HEAVY RAIN. THUNDERSTORM DOWNPOURS WILL BE CAPABLE OF TEMPORARY LOCAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE MID WEEK AS SEVERAL DISTURBANCES MOVE THROUGH THE OHIO VALLEY ALONG A QUASI-STATIONARY FRONTAL BOUNDARY. IF WE DO EXPERIENCE REPEATED THUNDERSTORM ACTIVITY WE COULD SEE RIVERS ON THE RISE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER...HEAVY RAIN...AND FLOODING TO THE NATIONAL WEATHER SERVICE TONIGHT. 13
In the hours before
Special weather statement, Apr 15, 11:15 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 PM EDT FRI APR 15 2011
INZ089-KYZ023>027-160345-
BRECKINRIDGE-GRAYSON-HANCOCK-MEADE-OHIO-PERRY-
1015 PM CDT FRI APR 15 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAWESVILLE TO 12
MILES NORTH OF MORGANTOWN...AND MOVING EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LEITCHFIELD...
HAWESVILLE...
HARDINSBURG...
SKILLMAN AND DODD...
HOLT AND TOUSEY...
STEPHENSPORT AND ROME...
SAMPLE AND UNION STAR...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3809 8635 3765 8625 3760 8627 3758 8623
3740 8619 3737 8652 3740 8662 3736 8669
3735 8671 3774 8684 3779 8684 3784 8688
TIME...MOT...LOC 0315Z 262DEG 39KT 3787 8674 3740 8664
SCHOETTMERSpecial weather statement, Apr 15, 11:43 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 PM EDT FRI APR 15 2011
INZ076-077-084-089-090-160415-
CRAWFORD-HARRISON-ORANGE-PERRY-WASHINGTON-
1143 PM EDT FRI APR 15 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
PAOLI TO 9 MILES SOUTH OF ENGLISH...AND MOVING NORTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO
45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
SALEM...
ENGLISH...
CAREFREE AND STAMPERS CREEK...
TROTTER CROSSING AND MARENGO...
RAMSEY AND FRENCHTOWN...
HANCOCK CHAPEL AND CENTRAL BARREN...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 86 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3878 8617 3879 8609 3837 8607 3819 8636
3820 8638 3817 8639 3808 8654 3869 8648
3869 8633 3873 8633 3878 8628 3878 8624
3879 8622
TIME...MOT...LOC 0342Z 212DEG 43KT 3872 8642 3823 8649
SCHOETTMERSpecial weather statement, Apr 15, 11:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1147 PM EDT FRI APR 15 2011 INZ084-089-090-KYZ024-025-028-160415- BRECKINRIDGE-CRAWFORD-HARDIN-HARRISON-MEADE-PERRY- 1147 PM EDT FRI APR 15 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS... AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF HARDINSBURG...AND MOVING NORTHEAST AT 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... BRANDENBURG... CORYDON... RHODELIA... PAYNEVILLE AND SIROCCO... TITUS AND LODALE... GLIDAS AND VALLEY CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3836 8607 3793 8592 3768 8636 3807 8656 TIME...MOT...LOC 0347Z 230DEG 36KT 3792 8643 SCHOETTMER
Special weather statement, Apr 15, 11:50 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1150 PM EDT FRI APR 15 2011
KYZ047-054-055-066-067-160415-
BOYLE-CASEY-LINCOLN-MARION-MERCER-
1150 PM EDT FRI APR 15 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND GUSTY
WINDS...
AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
HARRODSBURG TO 11 MILES WEST OF LIBERTY...AND MOVING NORTHEAST AT 40
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN
ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HARRODSBURG...
DANVILLE...
PERRYVILLE AND JACKTOWN...
CHILTON AND PEYTONS STORE...
NEEDMORE AND BEECH BOTTOM...
STRINGTOWN AND ELLISBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3783 8472 3778 8471 3772 8472 3771 8475
3769 8473 3740 8480 3729 8515 3731 8517
3739 8514 3741 8509 3744 8513 3763 8508
3763 8504 3774 8503 3786 8471
TIME...MOT...LOC 0350Z 241DEG 26KT 3774 8496 3734 8509
ALSpecial weather statement, Apr 16, 12:08 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 AM EDT SAT APR 16 2011
KYZ036-040-041-047-048-055-056-160430-
BOYLE-FAYETTE-GARRARD-JESSAMINE-MERCER-SCOTT-WOODFORD-
1208 AM EDT SAT APR 16 2011
...STRONG THUNDERSTORMS WITH OCCASIONAL LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VERSAILLES TO
HARRODSBURG TO DANVILLE...AND MOVING NORTHEAST AT 45 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF AROUND 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
WALLACE AND MIDWAY...
LANCELOT ESTATES AND BLUE GRASS AIRPORT...
VINEYARD AND HERDON...
UNION MILLS AND EAST HICKMAN...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 69 AND 75...INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
113 AND 120...AND THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
68 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3784 8447 3784 8449 3780 8448 3758 8494
3775 8488 3794 8489 3797 8483 3803 8484
3805 8486 3823 8455 3805 8444
TIME...MOT...LOC 0407Z 227DEG 41KT 3807 8476 3784 8474
3768 8481
ALSpecial weather statement, Apr 16, 12:14 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 AM EDT SAT APR 16 2011
INZ077-078-090-092-160445-
CLARK-HARRISON-SCOTT-WASHINGTON-
1214 AM EDT SAT APR 16 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CORYDON...AND MOVING
NORTHEAST AT 45 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PALMYRA AND CENTRAL BARREN...
MARTINSBURG AND SHORTS CORNER...
NEW PEKIN AND BORDEN...
BLUE RIVER AND DAISY HILL...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3859 8568 3840 8593 3841 8603 3833 8603
3832 8602 3820 8617 3828 8627 3829 8626
3833 8629 3833 8627 3836 8627 3835 8627
3835 8625 3840 8627 3874 8598
TIME...MOT...LOC 0414Z 219DEG 47KT 3834 8617
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:04 PM EDT | Special Weather Statement | LMK | Logan | 26 min |
| Apr 15, 9:47 PM EDT | Special Weather Statement | LMK | Allen | 28 min |
| Apr 15, 9:54 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe | 36 min |
| Apr 15, 10:21 PM EDT | Special Weather Statement | LMK | Butler, Ohio | 24 min |
| Apr 15, 10:24 PM EDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Taylor | 36 min |
| Apr 15, 10:29 PM EDT | Tornado Warning | LMK | Green, Marion, Taylor | 16 min |
| Apr 15, 10:43 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Taylor, Washington | 32 min |
| Apr 15, 10:46 PM EDT | Special Weather Statement | LMK | Butler, Hancock, Ohio | 29 min |
| Apr 15, 10:49 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 26 min |
| Apr 15, 11:00 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 30 min |
| Apr 15, 11:08 PM EDT | Special Weather Statement | LMK | Butler | 22 min |
| Apr 15, 11:13 PM EDT | Tornado Warning | LMK | Marion, Washington | 17 min |
| Apr 15, 11:15 PM EDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hancock | 30 min |
| Apr 15, 11:21 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 24 min |
| Apr 15, 11:21 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 24 min |
| Apr 15, 11:24 PM EDT | Tornado Warning | LMK | Adair, Casey, Taylor | 23 min |
| Apr 15, 11:29 PM EDT | Severe Thunderstorm Warning | LMK | Mercer, Washington | 31 min |
| Apr 15, 11:47 PM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Apr 15, 11:50 PM EDT | Special Weather Statement | LMK | Boyle | 25 min |
| Apr 16, 12:08 AM EDT | Special Weather Statement | LMK | Boyle, Fayette, Jessamine, Mercer, Woodford | 22 min |
| Apr 16, 12:30 AM EDT | Special Weather Statement | LMK | Fayette, Jessamine | 30 min |
| Apr 16, 12:51 AM EDT | Special Weather Statement | LMK | Larue | 24 min |
| Apr 16, 12:55 AM EDT | Special Weather Statement | LMK | Oldham | 35 min |
| Apr 16, 1:11 AM EDT | Areal Flood Advisory | LMK | Garrard, Jessamine | 3 hr |
| Apr 16, 1:16 AM EDT | Special Weather Statement | LMK | Washington | 29 min |
| Apr 16, 1:38 AM EDT | Special Weather Statement | LMK | Anderson, Shelby, Spencer, Washington | 22 min |
| Apr 16, 2:00 AM EDT | Special Weather Statement | LMK | Anderson, Franklin, Henry | 30 min |
| Apr 16, 2:26 AM EDT | Special Weather Statement | LMK | Franklin, Scott | 34 min |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.